Texas, 2011

Hail in Texas, April 25, 2011

April 25, 2011 · NWS AMA · 2 events in 2 counties and zones

Severe thunderstorms developed across parts of the eastern Texas Panhandle during the late afternoon and early evening hours producing large hail. No damages or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms developed across parts of the eastern Texas Panhandle during the late afternoon and early evening hours producing large hail. No damages or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 25, 2:30 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 25, 2:30 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 25 2011

.DISCUSSION...
ISOLATED TSTMS OCCURRING ACROSS SWRN HALF OF FCST AREA IN AREA OF
DEEP MSTR FLUX CONVERGENCE.  WILL CONTINUE MENTION OF SAME THRU
MIDNIGHT.

ON TUE...HAVE INCREASED WINDS...WITH WIND ADZY POSSIBLY BEING NEEDED
ACROSS WRN TX PNHDL.  HAVE ALSO INCREASED TUE AFTN POPS ACROSS ERN
AND NERN ZONES...WHERE INSTBY AND LOW-LEVEL CONVERGENCE EXPECTED TO
BE HIGHER.

FOR TUE EVE...HAVE INCREASED TSTM POPS ACROSS THE NERN 3/4 OF FCST
AREA...WHERE DEEP MSTR EXPECTED TO BE ENCOUNTERED BY H7 CLOSED LOW.
POPS KEPT FOR TUE LATE NGT...AS LINGERING SHOWERS MAY OCCUR.  NO POPS
THEREAFTER.

ON WED...DRY CONFLUENT NW H5 FLOW COMMENCES.  FROPA ON FRI NGT NOT
EXPECTED TO HAVE SUFFICIENT MSTR TO WORK WITH.  FRI EXPECTED TO BE
WARM...WITH MAXIMA AROUND 90 DEG F POSSIBLE DUE TO INCREASING WLY
WINDS.  03

COCKRELL

&&

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON TUESDAY
ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA.  NORTH AND
NORTHWEST WINDS COMMENCE TUESDAY EVENING...AND CONTINUE THROUGH
WEDNESDAY...BUT SHOULD DIMINISH BEFORE RELATIVE HUMIDITIES FALL.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY
ACROSS ALL OF THE FORECAST AREA. 03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                40  75  39  68  38 /  10  20  20   0   0
BEAVER OK                  38  66  40  67  37 /  10  60  40   5   0
BOISE CITY OK              38  66  37  63  34 /  10  20  40   5   0
BORGER TX                  45  69  45  70  44 /  10  20  30   0   0
BOYS RANCH TX              40  75  37  70  38 /  10  10  20   0   0
CANYON TX                  39  76  38  69  36 /  10  10  10   0   0
CLARENDON TX               44  78  45  69  42 /  10  20  20   0   0
DALHART TX                 37  69  34  65  33 /  10  20  20   0   0
GUYMON OK                  39  68  41  68  35 /  10  40  40   5   0
HEREFORD TX                39  77  38  68  38 /  10  10  10   0   0
LIPSCOMB TX                38  69  47  67  38 /  10  50  40   5   0
PAMPA TX                   42  71  41  65  41 /  10  20  30   0   0
SHAMROCK TX                43  72  47  69  41 /  10  30  30   5   0
WELLINGTON TX              44  79  47  71  43 /  10  20  20   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/03
Hazardous weather outlook, Apr 25, 2:55 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT MON APR 25 2011

OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
355 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH THIS EVENING. A COUPLE OF STRONG STORMS
CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE.

CAUTION IS ADVISED ON AREA LAKES THROUGH EARLY THIS EVENING DUE TO
BREEZY NORTH WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES RETURN TO THE OKLAHOMA PANHANDLE AND ALL BUT THE
FAR SOUTHWEST TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. ONCE
AGAIN...A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS
WILL BE POSSIBLE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS
THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

STRONG WESTERLY WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS MAY
REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN TEXAS
PANHANDLE ON TUESDAY.

TEMPERATURES MAY DIP TO NEAR OR JUST BELOW FREEZING THURSDAY MORNING
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
FRIDAY ACROSS ALL BUT THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES
DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND FRIDAY.

SCHNEIDER

In the hours before

Special weather statement, Apr 25, 1:24 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT MON APR 25 2011

TXZ020-252015-
COLLINGSWORTH TX-
224 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR COLLINGSWORTH COUNTY.

AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOZIER...MOVING
EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON
Special weather statement, Apr 25, 2:14 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CDT MON APR 25 2011

TXZ020-252045-
COLLINGSWORTH TX-
314 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR COLLINGSWORTH COUNTY.

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAMNORWOOD...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON
Special weather statement, Apr 25, 2:24 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT MON APR 25 2011

TXZ013-014-019-252115-
CARSON TX-GRAY TX-DONLEY TX-
324 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DONLEY...GRAY AND
CARSON COUNTIES.

AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF GROOM...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JACKSON
Special weather statement, Apr 25, 3:10 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
410 PM CDT MON APR 25 2011

TXZ008-009-252200-
ROBERTS TX-HUTCHINSON TX-
410 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR HUTCHINSON AND
ROBERTS COUNTIES.

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JACKSON
Special weather statement, Apr 25, 3:13 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT MON APR 25 2011

TXZ014-019-020-252200-
GRAY TX-COLLINGSWORTH TX-DONLEY TX-
413 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...
COLLINGSWORTH AND GRAY COUNTIES.

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER ALANREED...MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON
Special weather statement, Apr 25, 3:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT MON APR 25 2011

TXZ012-017-018-252200-
POTTER TX-RANDALL TX-ARMSTRONG TX-
421 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR ARMSTRONG...RANDALL
AND POTTER COUNTIES.

AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TIMBERCREEK
CANYON...MOVING SOUTHEAST AT 35 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

JACKSON

The radar

The Amarillo radar (KAMA), 98 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Roberts

When
April 25, 3:45 PM CST to 3:47 PM CST
Where
Roberts County, 9.71 mi NNW of Codman
Measured
1.25 in hail
Reported by
Public
Coordinates
35.760, -100.840

Hail, Wheeler

When
April 25, 4:26 PM CST to 4:28 PM CST
Where
Wheeler County, 0.56 mi W of New Mobeetie
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
35.530, -100.440

The local law enforcement officials reported that quarter to half dollar size hail was falling.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304124, 304125.